• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Safety

  • Print
  • Share
  • E-mail

Januvia (sitagliptin) tablets

Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER) 

 

March 2012

Summary View

WARNINGS AND PRECAUTIONS

Hypersensitivity Reactions
  • Angioedema has also been reported with other dipeptidyl peptidase-4 (DPP-4) inhibitors. Use caution in a patient with a history of angioedema with another DPP-4 inhibitor because it is unknown whether such patients will be predisposed to angioedema with Januvia

 

 

December 2009 

Summary View

 

WARNINGS and PRECAUTIONS 

  • There have been postmarketing reports of acute pancreatitis, including fatal and non-fatal hemorrhagic or necrotizing pancreatitis, in patients taking Januvia. It is unknown whether patients with a history of pancreatitis are at increased risk for the development of pancreatitis while using Januvia. 

ADVERSE REACTIONS 

Postmarketing Experience 
  • Hypersensitivity reactions include...cutaneous vasculitis...acute pancreatitis, including fatal and non-fatal hemorrhagic and necrotizing pancreatitis

PATIENT COUNSELING INFORMATION 

  • Patients should be informed that acute pancreatitis has been reported during postmarketing use of Januvia. Patients should be informed that persistent severe abdominal pain, sometimes radiating to the back, which may or may not be accompanied by vomiting, is the hallmark symptom of acute pancreatitis. Patients should be instructed to promptly discontinue Januvia and contact their physician if persistent severe abdominal pain occurs